It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I just had my twice-a-year iron infusion (jokingly refer to as my refueling) using Dextran today. They first give you a small amount to see if there is an allergic reaction. If you are going to have a severe reaction, you will have a mild case of it then. My doctor also gives me an IV with a steriod and antihistamine to help with possible side effects allergic reactions. This time I was given an tylenol and Zantac too -- first time for those.

I do not react to the test dose of iron. I have a slight burning and numbness with the antihistamine/steroid, which doesn't make sense, but it is not too bad and goes away when they are done. The weird thing is I get a mild case of hives about 2 days after the iron infusion. I just take benadryl when I start feeling itchy. The hives only last a day or two and are relatively mild.

Everyone reacts differently and there are side effects and risks with nearly everything you do. If they test you for the allergic reaction first before administering the larger dose, then I would certainly go with the Dextran. If you have a reaction, then you can fall back on the other form of iron.





All times are GMT -7. The time now is 04:49 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!